Texas, 2014Drought in Texas, December 1 to 31, 2014
December 1 to 31, 2014 · NWS EWX · 9 events in 9 counties and zones
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 30, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 30, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CST SUN NOV 30 2014
.AVIATION...
EXPECT MVFR CIGS TO DEVELOP BY 08Z. IFR CIGS ARE LIKELY AT KDRT
FROM 10-15Z...AND 3SM BR VSBY WAS INCLUDED AT ALL SITES...AS WINDS
BECOME VERY LIGHT AND MOIST AIR POOLS AHEAD OF THE APPROACHING
COLD FRONT. A FEW SPRINKLES ARE POSSIBLE WITH THE FRONT/S
PASSAGE...BUT WE LEFT THESE OUT OF THE TAFS AS TOO LOW OF A CHANCE
AND IMPACT. THE COLD FRONT SHOULD PASS BETWEEN 13Z AND 15Z AT ALL
SITES. EXPECT A SHIFT TO MODERATE NORTH WINDS...WHICH WILL CONTINUE
THROUGH 00Z TUESDAY. CIGS WILL REMAIN IN THE UPPER END OF MVFR
SHORTLY AFTER THE FRONT/S PASSAGE...THEN SLOWLY TREND UP TO VFR BY
23Z.
&&
.PREV DISCUSSION... /ISSUED 646 PM CST SUN NOV 30 2014/
UPDATE...
MADE SOME ADJUSTMENTS TO THE HOURLY T GRIDS AND WX/POP TO REFLECT
LATEST MODEL TRENDS WITH THE APPROACHING FRONT TOMORROW. AFTER
COLLABORATING WITH THE AVIATION DESK...FEEL LIKE AT LEAST PATCHY
FOG WILL BE POSSIBLE ACROSS THE CWA SO EXTENDED PATCHY FOG TO
LOCATIONS NOT PREVIOUSLY MENTIONING FOG. ALSO...MADE SOME
ADJUSTMENTS IN THE WX GRIDS TO REFLECT LATEST POP
THOUGHTS...ALTHOUGH ONLY MINOR CHANGES. LATEST OBS SHOWED SKY
COVER WAS NIL WEST OF THE I35 CORRIDOR SO MADE SOME FRONT END SKY
GRID ADJUSTMENTS AS WELL WITH A BLEND INTO PREVIOUS FORECAST.
WILL KEEP AN EYE ON OBSERVATIONS TO SEE IF THESE CHANGES WILL WORK
THROUGH 06Z. MAY NEED ANOTHER UPDATE IF NOT.
TB3
PREV DISCUSSION... /ISSUED 548 PM CST SUN NOV 30 2014/
AVIATION...
SIGNIFICANT CHANGES COMING IN THE NEXT 12 HOURS. EXPECT MVFR CIGS
TO DEVELOP AT THE I-35 SITES BY 06Z...AND BY 08Z AT KDRT. IFR CIGS
AND SOME VSBY RESTRICTIONS DUE TO BR WILL OCCUR UNTIL A COLD FRONT
PASSES...MOST LIKELY BETWEEN 13Z AND 15Z AT ALL SITES. EXPECT A
SHIFT TO MODERATE NORTH WINDS WHICH WILL CONTINUE THROUGH 00Z
TUESDAY. CIGS WILL LIFT TO MVFR SHORTLY AFTER THE FRONT/S
PASSAGE...THEN UP TO VFR CIGS AFTER 18Z.
PREV DISCUSSION... /ISSUED 307 PM CST SUN NOV 30 2014/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
BREEZY SOUTHERLY FLOW AND PARTLY TO MOSTLY CLOUDY CONDITIONS ARE
PERSISTING FOR ONE FINAL DAY TODAY. TEMPERATURES ARE IN THE 70S
FOR MOST OF THE AREA AND IF YOU HAVE LAST MINUTE DECORATIONS TO PUT
OUT OR ANY OTHER OUTDOOR PROJECTS TODAY IS THE DAY. A STRONG UPPER
LEVEL TROUGH CURRENTLY OVER THE NORTHERN PLAINS IS SENDING A
STRONG FRONT SOUTHWARD. THE CURRENT POSITION OF THE FRONT
STRETCHES FROM NEAR AMARILLO TO OKLAHOMA CITY TO TULSA. AHEAD OF
THE FRONT TONIGHT...MOISTURE WILL POOL NORTHWARD AND WE COULD SEE
AREAS OF FOG ONCE AGAIN IN ADDITION TO THE ABUNDANT LOW CLOUDS.
BREEZY SOUTHERLY FLOW SHOULD ONCE AGAIN LIMIT DENSE FOG POTENTIAL
SIMILAR TO THIS MORNING.
THE FRONT IS EXPECTED TO REACH THE HILL COUNTRY AROUND 12Z...INTO
AUSTIN AND DEL RIO BY NOON AND THROUGH THE REST OF THE CWA BY 4-5
PM. FORECAST SOUNDINGS CONTINUE TO SHOW ENOUGH MOISTURE AND
INSTABILITY BELOW A DRY AIR AT 800 MB. THIS SHOULD ALLOW ISOLATED
SHOWERS AHEAD OF THE BOUNDARY AND/OR A THIN FRONTOGENTICALLY
FORCED BAND OF RAIN RIGHT ALONG THE FRONT TO DEVELOP. RAIN TOTALS
WILL BE RATHER LIGHT THOUGH...GENERALLY LESS THAN 1/10 OF AN INCH.
THE MAIN STORY WILL BE THE COLDER TEMPERATURES BEHIND THE FRONT.
WE SHOULD SEE A 15 TO 20 DEGREE TEMPERATURE DROP AS THE FRONT
MOVES THROUGH...WITH TEMPERATURES IN THE 40S FOR MOST OF THE AREA
BY TOMORROW EVENING. LOWS MONDAY NIGHT WILL REACH THE MID 30S FOR
THE HILL COUNTRY TO THE MID 40S IN THE SOUTHERN COUNTIES.
LONG TERM (TUESDAY THROUGH SUNDAY)...
CLOUDY CONDITIONS ARE EXPECTED TO CONTINUE FOR MOST OF THE
FORECAST PERIOD. INITIALLY...LOW CLOUDS WILL BE TRAPPED BELOW THE
FRONTAL INVERSION. THIS SETUP SHOULD KEEP TEMPERATURES MUCH COOLER
THAN WHAT SOME OF THE GUIDANCE IS FORECASTING FOR TUESDAY. WILL
OPT TO GO CLOSER TO THE NAM/SREF FORECAST FOR HIGHS TUESDAY AS
THESE TEND TO PERFORM MUCH BETTER WITH SHALLOW ARCTIC AIR MASSES DUE
TO HIGHER VERTICAL RESOLUTION. A WEAK DISTURBANCE WILL PASS
OVERHEAD BY TUESDAY NIGHT AND INTO WEDNESDAY MORNING. SHOULD NOT
SEE MUCH OF A CHANCE FOR RAIN WITH THIS AS THE ATMOSPHERE REMAINS
TOO DRY...BUT IT SHOULD HELP KEEP THE CLOUDS IN PLACE FOR LONGER.
FOR THURSDAY...CONTINUED SOUTHWEST FLOW ALOFT AND ANOTHER
APPROACHING SHORTWAVE WILL KEEP THE CLOUD COVER AROUND. THERE
SHOULD BE ENOUGH MOISTURE AS SOUTH FLOW SHOULD BE BACK AND
MOISTURE INCREASED. WILL KEEP SLIGHT CHANCES OF RAIN IN THE
FORECAST. RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS WARM
AIR ADVECTION CONTINUES. A STRONGER TROUGH SHOULD BRING BETTER
RAIN CHANCES SATURDAY/SUNDAY TO SOME PART OF THE STATE. THE 12Z
MODELS KEEP THE BEST CHANCES NORTH OF OUR CWA...WILL KEEP POPS 20
PERCENT FOR NOW.
HAMPSHIRE
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 61 62 36 48 47 / 10 20 - - -
AUSTIN BERGSTROM INTL AIRPORT 62 62 37 48 45 / 10 20 - - -
NEW BRAUNFELS MUNI AIRPORT 63 65 40 50 48 / 10 20 - - -
BURNET MUNI AIRPORT 51 56 34 48 46 / 10 20 - - -
DEL RIO INTL AIRPORT 56 61 43 56 48 / 0 10 - - -
GEORGETOWN MUNI AIRPORT 54 59 35 48 46 / 10 30 - - -
HONDO MUNI AIRPORT 61 63 40 55 47 / 0 10 - - 10
SAN MARCOS MUNI AIRPORT 64 64 37 48 46 / 10 20 - - -
LA GRANGE - FAYETTE REGIONAL 64 66 38 49 47 / 10 40 10 - 10
SAN ANTONIO INTL AIRPORT 64 65 40 55 49 / - 20 - - -
STINSON MUNI AIRPORT 63 66 42 54 49 / - 20 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...03
Hazardous weather outlook, Nov 30, 5:18 AM CST, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CST SUN NOV 30 2014
TXZ171>173-183>194-202>209-217>225-228-011130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CST SUN NOV 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Bandera
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Caldwell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, De Witt
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Edwards
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Gillespie
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Kendall
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Kerr
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Medina
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Val Verde
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
December was a dry month across South Central Texas with nearly all of the area receiving less than normal rainfall. Only four of the southeastern counties had above normal. With the lack of rainfall Caldwell, Edwards, and Val Verde Counties moved into Severe Drought category (Stage D2). Medina County remained in Extreme Drought category (Stage D3) and Bandera, De Witt, Gillespie, Kendall, and Kerr remained in D2. Fire danger was low across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans in effect. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Medina, Lower San Antonio, and Frio River basins. The Guadalupe and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad rose slightly during the month but was still 29.9 feet below normal. Lake Travis was also up slightly at 57.7 feet below normal. Medina Lake dropped again and was 89.7 feet below normal. The Edwards Aquifer dropped slightly during the month and was at 636.0 feet. This was 4.9 feet lower than at the end of December 2013 and 33.2 feet below average. The Barton Springs Edwards Aquifer Conservation District continued stage 2 alarm drought status requiring a 20% reduction in pumping. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 1, 20142 deaths · 1 event
- Drought in California, December 1 to 31, 2014$1.5 billion · 1 event
- Rip Current in Guam, December 1 to 2, 20141 death · 1 event
- Drought in Texas, December 1 to 31, 2014$164,000 · 24 events
- Hurricane in Guam, December 1 to 3, 2014$200,000 · 1 event
- Drought in Oklahoma, December 1 to 31, 201428 events
- Dense Fog in Illinois, December 1, 201419 events
- Drought in New Mexico, December 1 to 31, 201419 events
- Drought in Texas, December 1 to 31, 201416 events
- Drought in California, December 1 to 31, 201411 events
- Winter Weather in Ohio, December 1 to 2, 201411 events
- Winter Weather in West Virginia, December 1 to 3, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552982, 552983, 552984, 552986, 552987, 552989, 552990, 552991, 552992.